Alert archive / Alabama / Red Flag Warnings in 2015
Red Flag Warning 2, NWS Huntsville, AL
NWS Huntsville, AL issued this red flag warning at Feb 7, 2015, 4:24 AM CST for 4 counties in Alabama. It took effect at Feb 7, 2015, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2015, 4:24 AM CST (10:24 UTC)
- In effect from
- Feb 7, 2015, 12:00 PM CST
- Expired
- Feb 7, 2015, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Huntsville, AL
Counties DeKalb County, AL, Jackson County, AL, Madison County, AL, Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 38 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3138 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
420 WWUS84 KHUN 071024 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 424 AM CST SAT FEB 7 2015 ALZ001>005-007-016-071130- /O.CAN.KHUN.FW.A.0002.150207T1800Z-150207T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-CULLMAN- 424 AM CST SAT FEB 7 2015 ...FIRE WEATHER WATCH IS CANCELLED FOR LOW HUMIDITY FOR LOCATIONS WEST OF INTERSTATE 65... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE FIRE WEATHER WATCH. $$ ALZ006-008>010-072300- /O.UPG.KHUN.FW.A.0002.150207T1800Z-150207T2300Z/ /O.NEW.KHUN.FW.W.0002.150207T1800Z-150207T2300Z/ MADISON-MARSHALL-JACKSON-DEKALB- 424 AM CST SAT FEB 7 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR LOW HUMIDITY FOR MADISON...MARSHALL...JACKSON...AND DEKALB COUNTIES... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING...FIRE WEATHER WATCH IN EFFECT FROM NOON CST THROUGH5 PM CST SATURDAY. * RELATIVE HUMIDITY...RELATIVE HUMIDITIES MAY DROP BELOW 25% BY SATURDAY AFTERNOON FOR AT LEAST 4 HOURS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY OVER A PROLONGED PERIOD WILL INCREASE FIRE GROWTH POTENTIAL. WINDS OF UP TO 15 TO 20 MPH IN THE HIGHER ELEVATIONS MAY FURTHER INCREASE THE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
591 WWUS84 KHUN 071327 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 727 AM CST SAT FEB 7 2015 ALZ006-008>010-072300- /O.CON.KHUN.FW.W.0002.150207T1800Z-150207T2300Z/ MADISON-MARSHALL-JACKSON-DEKALB- 727 AM CST SAT FEB 7 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR LOW HUMIDITY FOR MADISON...MARSHALL...JACKSON... AND DEKALB COUNTIES... * TIMING...FIRE WEATHER WATCH IN EFFECT FROM NOON CST THROUGH 5 PM CST SATURDAY. * RELATIVE HUMIDITY...RELATIVE HUMIDITIES MAY DROP BELOW 25% SATURDAY AFTERNOON FOR AT LEAST 4 HOURS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. IN ADDITION TO LOW RELATIVE HUMIDITY...WINDS OF UP TO 15 TO 20 MPH IN THE HIGHER ELEVATIONS MAY FURTHER INCREASE THE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY OVER A PROLONGED PERIOD WILL INCREASE FIRE GROWTH POTENTIAL. && $$
702 WWUS84 KHUN 072252 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 452 PM CST SAT FEB 7 2015 ALZ006-008>010-080000- /O.EXP.KHUN.FW.W.0002.000000T0000Z-150207T2300Z/ MADISON-MARSHALL-JACKSON-DEKALB- 452 PM CST SAT FEB 7 2015 ...RED FLAG WARNING WILL EXPIRE AT 5 PM CST THIS AFTERNOON FOR LOW HUMIDITY FOR MADISON...MARSHALL...JACKSON...AND DEKALB COUNTIES... RELATIVE HUMIDITY VALUES WILL BEGIN TO RECOVER THIS EVENING AND CONTINUE OVERNIGHT. AS A RESULT THE RED FLAG WARNING WILL EXPIRE FOR MADISON...MARSHALL...JACKSON AND DEKALB COUNTIES. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Feb 6, 10:41 PM CST, 5 hours 43 minutes earlier.
Area forecast discussion, Feb 6, 10:41 PM CST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1041 PM CST FRI FEB 6 2015 .UPDATE... FOR 06Z TAFS && .DISCUSSION... /ISSUED 820 PM CST FRI FEB 6 2015/ A DRY/QUIET/COLD NIGHT. ATTM SEE NO REASON FOR ANY CHANGES TO THE CURRENT FCST. EXPECT MOSTLY CLR SKIES OVERNIGHT DUE TO SCT CI. 07 && .AVIATION... FOR 06Z TAFS...VFR CONDITIONS WILL CONTINUE THRU THE FCST PERIOD AT BOTH KMSL AND KHSV DUE TO HIGH PRESSURE OVER THE REGION. 07 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR ALZ001>010-016. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Feb 6, 12:31 PM CST, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1231 PM CST FRI FEB 6 2015 ALZ001>010-016-TNZ076-096-097-071100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1231 PM CST FRI FEB 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.